I've been using heroin going on three months now. use about 30 units three to 4 times a day..I'm quiting and was wondering how long ang how bad the withdrawls will be.my friend gave me about 10 10mg pills of methadone and 10 suboxone and was wondering how to administer them to help me with withdrawls.
Results 1 to 8 of 8
- Join Date
- Feb 2012
First post? Welcome to Bluelight!
You'll find this is a question that has been answered a countless number of times before. The Drug Culture forum is more for light-hearted discussion than specific drug-related questions like this one.
I'm going to go ahead and move your thread on over to Basic Drug Discussion, but again, this is a question that has been answered before, so this thread may not stay open. I can't make any promises...
To answer your question, though, and I'm not sure exactly how much 30 units is, but uh... if you're dosing three to four times a day and each time it's enough to get your rocks off, and you've been doing this fairly consistently for at least two or three weeks now, then uh... the withdrawals you'll experience might be considerable... considerably bad, yeah...
You're going to want to use the methadone and suboxone wisely. I'll let someone with more experience chime in here and suggest a tapering schedule. The trick with suboxone is to taper off of it very, very, very slowly. (You're probably going to be breaking your suboxone biscuits into tiny little crumb-sized pieces toward the end of your schedule.)
Hope this helps!
30 units is not very specific. 30 units is the amount of liquid in your rig, which could contain $50 worth of H or none at all.
Heres a good guide for using sub.
- Join Date
- Apr 2009
Physical withdrawal will be gone within 4 days to a week. Psychological withdrawal can last significantly longer and depends on the individual. Be wary of methadone and suboxone. Many consider these "cures" worse than the disease, and you can easily trade one habit for another that is even harder to break.
I am no expert in detoxing with methadone or suboxone. If I were you I'd simply reduce my dope use every few days to as little as would stave off sickness and ultimately quit when my dose had gotten low enough. If you just can't do it then look at suboxone. Honestly after only 3 months of use, I can't imagine you'd be so far down the rabbit hole that you couldn't climb back up without suboxone or methadone. It's largely a question of will. Other drugs can help, but you have to really WANT to quit.
Ive kicked heroin using both suboxone and methadone each seperate times, but the real question is do you wanna quit? I used suboxone the first time. I had been using very large quanities of good dope a day for about a year straight. I kicked with 8mg pills 3 times a day for like 4 days then went to 2 times a day, after like 3 weeks I started taking only one 8 mg tablet a day. Methadone my habit wasnt as bad as the first time. I went to a clinic and they started me out on 30mg. well I stayed in the clinic for 2 months and they had me on 100mg a day. They were continuing to increase my dose even then but I went to jail for 9 months. Each of those times I went back to using because I wasnt ready to quit. The time it worked was when I got fed up and quit cold turkey. If you can do that then you know you would do anything to kick that shit, and you know your chances of sobriety are higher. Be safe.
OP, I answered your question in the other thread that you started on this.
If you decide to take either methadone or suboxone, you can not take both. Methadone has a very long half-life, so you would have to wait a few days after dosing methadone before taking suboxone, but it would also be pointless to do this, so don't.
EDIT: OP, I just read in your other thread that .1 lasts you two days, so you should just stop cold turkey, and maybe use some OTC meds to help you get through the withdrawal.
Methadone or suboxone would probably raise your tolerance, so don't even bother with them. They would probably even make you sick if you used them. The bag of dope you are getting is probably equal to about 60mg of oxycodone, so if that bag is lasting you two days, your tolerance it too low to make methadone or suboxone practical options.
- Join Date
- Feb 2012
- Berlin, Germany
I agree with tommyboy, the symptoms should only last about 3 days, the second being the worst and with significant improvements on the third.
I'd also recommend staying away from methadone and bupe, since this is your first WD, it should be manageable without. Maybe take one tiny dose of bupe (2mg max) when the symptoms are at their worst, but a taper is likely to just make things worse.
I suggest stocking up on loperamide though, it works wonders if your habit isn't too large and you'll need something to stop the shits anyway. Look for the loperamide megathread, it has a lot of good info on using lope for WDs, and I can also confirm from personal experience that it's incredibly effective.
Welcome to BL, good luck and stay strong.
As multiple users have mentioned so far, the duration of a WD is directly related to the half-life of the drug, and the amount of time you have been using.
With buperenorphine, start low and work your way up. Don't take a full 8mg your first go; it could end with you in precipitated WD for what will seem like forever. Take maybe 1mg when you're feeling absolutely dreadful, and every 45-60 minutes (takes a while to kick in) take another 1mg until you're ok. Bupe has a LONG half-life, so when you go to re-dose next time, take half of what you ended up taking (in total) your first time. This will likely be the next morning. That evening (not too late or it will keep you awake), take the other half of the first day's dose. So if you took 4mg day 1 of bad WD's, you'll stabilize and then take 2mg the next morning, and 2mg later in the day. Day 3 take 2mg mid-day as your only dose. Day 4, if you need to take a dose at all, take half of the previous day's dose as late in the day as you can (still, not too late as to keep you awake). You may skip day 4 and need to take a small bit on day 5, but by this point you should be able to quit using anything at all and be done with it. You shouldn't need more than 32mg of bupe to achieve this, regardless of how much H you were using. My last taper was done w/ 4mg.
These figures are just an example; you may need more or less. 1mg buprenorphine = 32mg oxycodone in terms of strength. I never needed more than 2mg to achieve the results I need - either maintenance (which drains me of all energy..) or a quick taper (last one down from 60-90mg/day oxycodone to zip in 4 days).
Regarding methadone - I would avoid it given that you have bupe. If you're not ready to quit opiates and want to maintain for a while, then the methadone could possibly be a better choice than the bupe (I find long-term bupe to drain me to nothing - however some say the same about methadone and I haven't used it enough to really say one way or another).
Good luck! As Tommyboy also said - a quick taper is usually a better idea than a long one for the reason also mentioned by him.